Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 50, NWS Bismarck, ND

June 23, 2000Divide County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 23, 2000, 3:04 PM CDT for Divide County, North Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2000, 3:04 PM CDT (20:04 UTC)
Expired
Jun 23, 2000, 4:05 PM CDT
In force
61 min
Issued by
NWS Bismarck, ND
Area
Whole counties

County Divide County, ND

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.1 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2000-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2000-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

107 
WUUS53 KBIS 232004
SVRISN
NDC023-232105-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILLISTON ND
304 PM CDT FRI JUN 23 2000

THE NATIONAL WEATHER SERVICE IN WILLISTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DIVIDE COUNTY IN NORTHWESTERN NORTH DAKOTA

* UNTIL 405 PM CDT

* AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 1 MILE SOUTHWEST OF WESTBY OR 54 MILES NORTH
  OF WILLISTON... MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WESTBY AT 305 PM CDT
  ALKABO AT 335 PM CDT

THIS IS A DANGEROUS STORM STAY INDOORS AWAY FROM WINDOWS.

THOMSON

 
N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:15 PM CDT, 23 hours 49 minutes earlier.

Area forecast discussion, Jun 22, 3:15 PM CDT, 23 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
315 PM CDT THU JUN 22 2000

OVERALL PATTERN OF THE MODELS SIMILAR THROUGH THE PERIOD. FAST ZONAL
FLOW CONTINUES WITH FAST MOVING SHORT WAVES MOVING THROUGH THE
UPPER FLOW. ONLY DIFFERENCES IS TIMING OF THESE SHORT WAVES BUT IN
GENERAL SCATTERED TSRA WILL ACCOMANY THE UPPER FEATURES THROUGH
THE PERIOD. CURRENTLY MSAS ANAL SHOWING -4 LIFTED INDICES IN THE
SOUTHWEST AHEAD OF SURFACE TROF. 12Z BIS SOUNDING SHOWS THE CENTRAL
CWA CAPPED BUT GGW SOUNDING SHOWED COOLING ALOFT ON THE BACK SIDE OF
THE ABOVE MENTION FEATURES. ONCE THE SURFACE TROF ADVANCES TO CENTRAL
CWA THIS EVENING EXPECT SIMILAR COOLING ALOFT TO DEVELOPING THUS
WEAKENING OR BREAKING THE CAP. ZERO TO -4 LIFTED INDICES AND SURFACE
BASED CAPES AROUND 1200 J/KG FORECAST OVER CENTRAL CWA TONIGHT WILL
ENHANCE CONVECTION TO FIRE UP. INVERTED V TYPE SOUNDING OVER BIS
WOULD INDICATE THAT STORMS MAY BE ACCOMPANIED WITH GUSTY WINDS
AND SMALL HAIL...BUT EXPECT ANY SEVERE ACTIVITY TO BE SOUTH AND EAST
OF THE CWA TONIGHT.

EXTENDED...SHORT WAVE ACTIVITY WILL KEEP CHANCE TSRA INTO SATURDAY
THEN UPPER RIDGE ADVECTS OVER THE REGION SUNDAY INTO MONDAY
BRINGING DRY AND SUMMER-LIKE TEMPERATURES TO THE CWA. ANOTHER SYS
MAY BRING ANOTHER CHANCE PRECIP ON TUESDAY.

.BIS...NONE.
RGT

Nearby

Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.